Mirtazapine Question — What Kind of Experiences Did You Guys Have?

Discussion in 'Support' started by Christian82, May 25, 2016.

tinnitus forum
    1. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      Hey everyone,

      I have a questions to those of you who tried Mirtazapine (Remeron) or is currently on it.

      I started using 15 mg almost a year ago. After a while alongside with healthy diet and exercise my T drastically reduced to a start where I sometime where standing in the kitchen and had to really concentrate to hear it.

      Now this could all be due to the fact that I lost lots of weight and did exercise all the time.

      But I wonder because my doc wants to put me on Ritalin Adult for my ADHD but I can’t handle the rebound at the end of the day so he asked me to increase the Mirtazapine to 30 mg.

      The first two days my T was still ok but I did notice that I had lost the nice sedation effect from Mirtazapine just before bed time. On the 6th day I started to get really depressed at mid-day the same happed on the 7th day along with a Spike.

      So today I stopped and went back down to 15mg.


      My hypothesis is that T is strongly linked to emotions (well in my case at least) and 30 mg is just too strong for me.

      I guess the sedation and the good night sleep are very important when I comes to the level of T.

      For me Meditation (MBSR), 15 mg Mirtazapine before bed and a lot of exercise along with a healthy died did wonders


      I was just wondering what kind of experience you guys had with the medication?


      For me Meditation (MBSR), 15 mg Mirtazapine before bed and a lot of exercise along with a healthy died did wonders.


      I also found this which I found to be interesting:

      http://neuro.psychiatryonline.org/doi/full/10.1176/appi.neuropsych.11040086


      Well let me know what you experiences are and what you think.


      Cheers Chris
       
    2. I started taking Mirtazapine after reading the article you linked to (and because it seemed to help a friend of a friend). I have eventually increased to 45 mg with no obvious positive or negative effects on tinnitus that I know of.
       
    3. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      My doctor put me on Mirtazapine 30 mg for sleep when my T first came. It did nothing for my T I guess but it gave me a good night sleep and tons of weight! Arrggh, I just can't stop eating.
       
    4. Vaba
      Shitfaced

      Vaba Member

      Location:
      New New York
      Tinnitus Since:
      Unknown
      Cause of Tinnitus:
      Unknown. Gradual, Progressive
      Gave me lucid dreams and had no other effect.
       
    5. Gr8fulDude
      Balanced

      Gr8fulDude Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      07/2012
      While Mirtazapine is used to treat anxiety and depression, it also has an off label use as a sleep aid. It is supposed to be less addictive than benzos but may require tapering to quit. It can be an effective sedative even at 7.5 and 3.75 mg doses. But there is no substitute for good diet, exercise, meditation and sleep all of which can really make a difference. Mirtazapine did not affect my T one way or another, but some say it has helped make it less noticeable. It might be that once the edge is taken off, the mind finds other things to focus on making it seem like the T has been reduced. Either way, if it is helping I say it's a good thing.
       
    6. Sound Wave
      Curious

      Sound Wave Member Benefactor Team Tech

      Location:
      Finland
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably headphones
      I have tried it a couple of times just for insomia, ~4mg before bed time. It does help me to sleep better, especially prolongs sleep, but the next day I am tired and can't think clearly. I wonder if these symptoms fade away after some weeks of use??
       
    7. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      Is it me taking it very high dose or is it you guys taking it very small doses? God I'm on 30 mg for the last 3 1/2 months..
       
    8. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I have been on Remeron for 3,5 month now. I started at 7,5 mg, which did nothing for me but make me tired. I still couldn't sleep past 3 am. I moved up to 15 - 22,5 - 30 mg. At 30 mg I was finally able to sleep all night which was a godsend gift. In the morning my T is usually very quiet. It took a while for its effect on my depression to kick in. I now feel better most days. I've also been taking 0,5 mg Xanax every morning. I want to taper that soon because it is making me feel very tired all day. But does wonders for my T and H.
       
    9. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I'm told Mirtazapine is less sedative at higher doses. My psychiatrist told me 30 mg is not yet an antidepressant dose, 45 mg is and at this dose it is no longer sedative but more activating.
       
    10. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      Thank you for all your reply’s. It good to see that most people have some sort of positive effect.

      I have a big headache and my T is way up after being on 30 mg for 6 days. I hope it goes down again after sometime.

      I still feel weird in my head. I guess AD are just not for me I had the same effect with other AD.


      I guess I just stick to Meditation and exercise like you said it really can’t be replaced and for me 15 mg is best for a good night sleep. Maybe ill try 7.5 at some point see how that goes.


      Cheers Chris
       
    11. Fungus
      Dreaming

      Fungus Member

      Location:
      Wild, Wet and Wooly Wales
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Virus?
      Well, it nearly killed me,so I guess mine was a one time experience. I had a severe reactive depression to my tinnitus onset with very poor sleep, weight loss, wretched mood etc. Started on 30mg, I slept VERY soundly from the first night. By the end of day 3 I had developed an itchy rash on my elbows,knees and feet, which rapidly spread....nobody seemed concerned when I showed it to the medics.The rash spread......mirtazipine stopped, anti-histamines given. Day 5, woke up to breathing difficulties, hoarse voice,sore throat and mouth....the eruption was inside as well as out and was causing swelling to my airway. I was emergency ambulanced to my nearest A&E (an hour away) where I was given steroids, anti-histamines etc etc and had to be admitted.

      So, mirtazipine? NO.
       
    12. Vaba
      Shitfaced

      Vaba Member

      Location:
      New New York
      Tinnitus Since:
      Unknown
      Cause of Tinnitus:
      Unknown. Gradual, Progressive
      Didn't do anything for me, like every other psych med.

      Made me tired the first night I took it, but I have this problem where my drug tolerance increases massively each and every time I take it, so it completely stopped having any effect within less than a week, just like when I took adderall.
       
    13. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      You're told incorrectly. Mirtazapine is more sedative at higher doses.
      What you are claiming is impossible. It's like suggesting that 0.00000001mg of the drug will keep you sleeping for days.
      The drug starts being an effective antidepressant at 15mg. At that dose, depending on your tolerance you might feel sleepy. At 30mg, you'll sleep. 30-45mg is the proper dose for its full effect.
      But if you maintain those doses, you'll get super fat in 5-6 moths - therefore watching your diet is recommended.
       
    14. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Well I think a paychiatrist with 25 years of experience knows what he is taking about. Btw I'm taking 30 Mg for 5 month now and am by no means super fat.
       
    15. Cor

      Cor Member Benefactor Team Tech

      Location:
      Amsterdam
      Tinnitus Since:
      02/2014
      Cause of Tinnitus:
      unknown
      I have been using 15-30mg of mirtazapine for over a year now to help me sleep. Just to ease my mind I went off of it for a month to see if I could. It was a bit sketchy for a few days but after that I was fine but I slept less sound. So, im taking it again and I sleep great.

      My view on this was formed by a psychiatrist I was seeing. He had T was well, and he told me he takes a sleep aid every night for 20 years. He compared it to any other chronic disease needing medication. In his, and my case, the medication is needed to sleep better, which in turn helps the T.

      Im probably going to go off again soon because I dont like the feeling of constantly wanting food. (which I assume is related to mirtazapine).
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.